Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 10, NWS Tulsa, OK

April 15, 2008Pawnee County, Oklahoma

NWS Tulsa, OK issued this wind advisory at Apr 15, 2008, 3:50 AM CDT for Pawnee County, Oklahoma. It took effect at Apr 15, 2008, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2008, 3:50 AM CDT (08:50 UTC)
In effect from
Apr 15, 2008, 11:00 AM CDT
Expired
Apr 15, 2008, 7:00 PM CDT
In force
8 hr
Issued by
NWS Tulsa, OK

County Pawnee County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2466 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 150850
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
350 AM CDT TUE APR 15 2008

ARZ001-002-010-011-019-020-029-OKZ049-069-072-074>076-151500-
/O.CON.KTSA.FZ.W.0004.000000T0000Z-080415T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-ADAIR-SEQUOYAH-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
STILWELL...SALLISAW...STIGLER...WILBURTON...POTEAU
350 AM CDT TUE APR 15 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING
FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN...
SEBASTIAN.

IN OKLAHOMA...
PUSHMATAHA...ADAIR...SEQUOYAH...HASKELL...LATIMER...LE FLORE.

TEMPERATURES ARE EXPECTED TO FALL TO NEAR FREEZING BY
SUNRISE ACROSS PORTIONS OF NORTHWEST ARKANSAS AND FAR SOUTHEAST
OKLAHOMA...ESPECIALLY IN THE LOWER TERRAIN AREAS. TEMPERATURES
WILL QUICKLY REBOUND BY MID MORNING AS SOUTHERLY WINDS DEVELOP.

IF YOU HAVE PLANTS...OR OTHER TENDER VEGETATION WHICH COULD BE
HARMED BY A FREEZE...TAKE THE TIME NOW TO PROTECT THEM. POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$

OKZ054-059-151700-
/O.NEW.KTSA.WI.Y.0010.080415T1600Z-080416T0000Z/
OSAGE-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE
350 AM CDT TUE APR 15 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...PAWNEE.

STRONG SOUTHERLY WINDS WILL DEVELOP BY LATE MORNING ACROSS
PORTIONS OF NORTHEAST OKLAHOMA. WIND GUSTS TO 40 MPH WILL BE
POSSIBLE ACROSS THE ADVISORY AREA THROUGH THE AFTERNOON HOURS. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING TODAY.  BE ALERT
TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF
YOUR VEHICLE.  EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS 
AND ON BRIDGES AND OVERPASSES.


$$
3 follow-up statements
000 
WWUS74 KTSA 151321
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
821 AM CDT TUE APR 15 2008

ARZ001-002-010-011-019-020-029-OKZ049-069-072-074>076-151430-
/O.CAN.KTSA.FZ.W.0004.000000T0000Z-080415T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-ADAIR-SEQUOYAH-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
STILWELL...SALLISAW...STIGLER...WILBURTON...POTEAU
821 AM CDT TUE APR 15 2008

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FREEZE
WARNING FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN...
SEBASTIAN.

IN OKLAHOMA...
PUSHMATAHA...ADAIR...SEQUOYAH...HASKELL...LATIMER...LE FLORE.

TEMPERATURES HAVE RISEN ABOVE THE FREEZING MARK. THEREFORE...
THE FREEZE WARNING HAS BEEN CANCELLED. 


$$

OKZ054-059-152200-
/O.CON.KTSA.WI.Y.0010.080415T1600Z-080416T0000Z/
OSAGE-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE
821 AM CDT TUE APR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...PAWNEE.

STRONG SOUTHERLY WINDS WILL DEVELOP BY LATE MORNING ACROSS
PORTIONS OF NORTHEAST OKLAHOMA. WIND GUSTS TO 40 MPH WILL BE
POSSIBLE ACROSS THE ADVISORY AREA THROUGH THE AFTERNOON HOURS. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING TODAY.  BE ALERT
TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF
YOUR VEHICLE.  EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS 
AND ON BRIDGES AND OVERPASSES.

$$
000 
WWUS74 KTSA 152023
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
323 PM CDT TUE APR 15 2008

OKZ054-059-160000-
/O.CON.KTSA.WI.Y.0010.000000T0000Z-080416T0000Z/
OSAGE-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE
323 PM CDT TUE APR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE AND PAWNEE.

SOUTHERLY WINDS CONTINUE TO INCREASE LATE THIS AFTERNOON WITH
GUSTS OVER 40 MPH POSSIBLE THROUGH EARLY EVENING. WINDS WILL
REMAIN GUSTY INTO THE OVERNIGHT HOURS...HOWEVER THE SPEEDS SHOULD
DIMINISH SLOWLY AFTER SUNSET.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KTSA 160004
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
704 PM CDT TUE APR 15 2008

OKZ054-059-160115-
/O.EXP.KTSA.WI.Y.0010.000000T0000Z-080416T0000Z/
OSAGE-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE
704 PM CDT TUE APR 15 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE FOLLOWING
COUNTIES...

IN OKLAHOMA...
OSAGE...PAWNEE.

SOUTH WINDS WILL SLOWLY DIMINISH THIS EVENING BUT IT WILL REMAIN
RATHER BREEZY WITH WIND GUSTS TO 30 MILES AN HOUR POSSIBLE
THROUGHOUT THE NIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 15, 3:44 AM CDT, 6 minutes earlier.

Area forecast discussion, Apr 15, 3:44 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
344 AM CDT TUE APR 15 2008

.DISCUSSION...

WILL CONTINUE WITH FREEZE WARNING FOR NORTHWEST ARKANSAS AND FAR
SOUTHEAST OKLAHOMA THROUGH MID MORNING. TEMPERATURES IN THE LOW
LYING AREA WILL LIKELY FALL TO NEAR FREEZING ACROSS THIS AREA.
MAIN CONCERN WILL BE THE INCREASING FIRE DANGER AND GUSTY WINDS
FOR THIS AFTERNOON. WILL ISSUE A RED FLAG WARNING FOR A LARGE
PORTION OF NORTHEAST OKLAHOMA THIS AFTERNOON. BELIEVE MODEL
GUIDANCE LIKELY OVERDOING MOISTURE RETURN AND THEREFORE SHOULD SEE
RH VALUES AROUND 25 PERCENT THIS AFTERNOON. ALSO GUSTS TO 40 MPH
POSSIBLE ACROSS PAWNEE AND OSAGE COUNTIES SO WILL GO AHEAD AN
ISSUE WIND ADVISORY FOR THOSE LOCATIONS.

WARMING TREND WILL CONTINUE ON WEDNESDAY WITH SLOWLY INCREASING
CLOUD COVER. NAM/GFS A LITTLE FASTER WITH NEXT STORM SYSTEM ON
THURSDAY. COLD FRONT EXPECTED TO PUSH INTO EASTERN OKLAHOMA DURING
THE AFTERNOON HOURS WITH SHOWERS/THUNDERSTORMS LIKELY DEVELOPING
ALONG BOUNDARY. CHANCE FOR SEVERE WEATHER REMAINS GIVEN WIND
PROFILES...HOWEVER SURFACE INSTABILITY STILL EXPECTED TO REMAIN
SOMEWHAT MARGINAL. MAIN CONVECTION/COLD FRONT WILL LIKELY SWEEP
EAST OF THE AREA AROUND MIDNIGHT WITH ONLY A FEW LINGERING SHOWERS
POSSIBLE ACROSS FAR NORTHEAST OKLAHOMA ON BACKSIDE OF SYSTEM. REST
OF FORECAST STAYED FAIRLY CLOSE TO 00Z MEX GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  52  74  58 /   0  10  10  20
FSM   67  44  74  56 /   0  10  10  10
MLC   68  51  73  59 /   0   0   0  10
BVO   70  49  75  55 /   0  10  10  40
FYV   63  42  70  56 /   0  10  10  10
BYV   65  44  70  53 /   0  10  10  10
MKO   70  46  73  58 /   0  10  10  10
MIO   69  49  75  57 /   0  10  10  20
F10   69  50  74  58 /   0  10  10  10
HHW   67  48  74  59 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 11 AM TUESDAY TO 7 PM TUESDAY FOR OKZ054-
     OKZ059.

     RED FLAG WARNING FROM 1 PM TUESDAY TO 7 PM TUESDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-
     OKZ073.

     FREEZE WARNING UNTIL 10 AM TUESDAY FOR OKZ049-OKZ069-OKZ072-
     OKZ074-OKZ075-OKZ076.

AR...FREEZE WARNING UNTIL 10 AM TUESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...21
LONG TERM....12
Hazardous weather outlook, Apr 14, 5:09 PM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT MON APR 14 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
509 PM CDT MON APR 14 2008

...FREEZING TEMPERATURES EXPECTED AGAIN OVER FAR EASTERN OKLAHOMA
   AND PARTS OF NORTHWEST ARKANSAS.

...FIRE WEATHER CONCERNS RETURN TUESDAY AS SOUTH WINDS INCREASE...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THROUGH TONIGHT.

NO HAZARDOUS WEATHER EXPECTED...HOWEVER...NEAR OR BELOW
FREEZING TEMPERATURES AGAIN TONIGHT IN NORTHWEST ARKANSAS
AND PORTIONS OF SOUTHEAST AND EAST CENTRAL OKLAHOMA.

DISCUSSION...
ANOTHER CLEAR NIGHT WITH LIGHT WINDS WILL ALLOW TEMPERATURES
TO BE WELL BELOW NORMAL. NEAR OR BELOW FREEZING TEMPERATURES
ARE EXPECTED ACROSS MUCH OF THE AREA ESPECIALLY IN NORTHWEST
ARKANSAS AND THE COLDER VALLEYS OF EAST CENTRAL AND SOUTHEAST
OKLAHOMA. A FREEZE WARNING HAS BEEN ISSUED FOR PARTS OF FAR EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS...SEE...OKCNPWTSA...FOR DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
HIGH PRESSURE WILL MOVE EAST OF THE AREA AND BRISK SOUTHERLY
WINDS WILL DEVELOP TUESDAY AND WEDNESDAY AS LOW PRESSURE
DEVELOPS TO OUR WEST. AFTERNOON RELATIVE HUMIDITY VALUES WILL
FALL TO THE 20 TO 30 PERCENT RANGE TUESDAY AND WILL ONLY BE
A LITTLE HIGHER ON WEDNESDAY. THE LOW HUMIDITY ALONG WITH THE GUSTY
WINDS WILL CAUSE FIRE BEHAVIOR CONCERNS ACROSS THE REGION BOTH DAYS.
A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MUCH OF NORTHEAST
OKLAHOMA...EFFECTIVE FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING.
SEE...OKCRFWTSA...FOR DETAILS.

AN UPPER LEVEL SYSTEM AND FRONTAL BOUNDARY WILL RETURN THE CHANCES
OF THUNDERSTORMS THURSDAY THROUGH FRIDAY. THERE WILL BE A RISK OF
SEVERE WEATHER ALTHOUGH THIS IS NOT AS STRONG A SYSTEM AS LAST
WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
FORECASTS NEED TO BE MONITORED FOR FIRE BEHAVIOR THREAT ON TUESDAY
AND WEDNESDAY AND SEVERE WEATHER THREAT THURSDAY NIGHT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:57 AM CDTRed Flag WarningTSACherokee, Craig, Creek, Delaware, McIntosh, Mayes and 11 more15 hr

Nearby

Wind Advisories in Oklahoma, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.